Jump to content



Donate to DPSelfhelp.com



Participate in DPD/DR research (new thread).


- Server Administration/Main admin change: Selig


Photo

lamotrigine and citalopram


  • Please log in to reply
No replies to this topic

#1 sophiasmith

sophiasmith

    Advanced Member

  • Members
  • 43 posts

Posted 13 April 2010 - 09:57 AM

I tried the new treatment combination of citalopram, (an SSRI), and a modern anti- convulsant called lamotrigine. It actually took away some symptoms: I stopped feeling as if I was totally unconnected to my body and as if my body was made of air. I felt I could see colours where before they felt grey and lifeless. Things stopped seeming completely two-dimensional. I didn't feel like a robot, and my voice changed from sounding robotic. I stopped feeling as if everything around me was dancing around in a very disorientating way. Life became bearable and not a moment-to-moment endurance of complete horror and terror. But when I put the dose up to a high level to try and get more benefit, I got other unpleasant effects, and some of the other depersonalisation symptoms got worse. When I stopped taking the medication because even when I reduced the dose again I couldn't get rid of the bad effects, I found that both the positive effects and some of the negative effects still continued - and it has been several years now. One result of that medication is that my system seems weaker now, and every time I get ill my depersonalisation seems to get slightly stronger, permanently.
My guess is that I could have had a purely positive experience with this drug combination if I had been much more cautious about the dosage and if I had had someone monitoring me until the dose was stable ( the policy at the Maudsley hospital in London at that time was to let your GP, who knows next to nothing about psychiatry, do the monitoring, and to see you only occasionally).




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users